Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Taking zanax and valium for insomnia and anxiety. Need stronger medication

Dr.Christensen,MD, for over 30yrs i have had severechronic insomnia/ anxiety , I am taking 10mgxanax and valium tid and soma, is versed sryup better than dalmane 60mg at HS or should i take ativan at HS, I have been seeing my psy md. but being on the same drugs for a long time, they where off and dont work as well, is there anything you can recommend? Sincerly,RM
Asked On : Sat, 16 Feb 2013
Answers:  1 Views:  123
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,   ,   ,  
Medical Topics
Psychiatrist 's  Response
Hi there, thanks for asking. As you mention xanax, valium, ativan or dalmane cannot be a permanent solution for chronic insomnia. Studies show that such drugs can help for a good start of sleep and also good maintenance in sleep, although decrease REM part of sleep while REM sleep is responsible for refreshing the brain and it could be one of the reasons you are not as fresh as you want during the day. If you ask your doctor to introduce you to a psychotherapist who knows CBT (cognitive behavioral therapy) for insomnia and you practice on some technics you learn, you will be able to decrease the dose of your medication and you will sleep without medication. Furthermore, our sleep at night is the mirror of our day. If you correct your daytime issues and also work mentally and physically effectively, you will sleep better. I wish you a good health.
Answered: Sat, 16 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor